MAUDE Adverse Event Report: HU-FRIEDY MFG. CO. LLC PATTERSON® THIN ULTRASONIC INSERT - # 100, 30 KHZ; SCALER, ULTRASONIC

HU-FRIEDY MFG. CO. LLC PATTERSON® THIN ULTRASONIC INSERT - # 100, 30 KHZ; SCALER, ULTRASONIC
Model Number 121-6993
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Laceration(s) (1946)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
User facility disposed of device.With the device not being returned, root cause analysis of the issue is limited.The return and complaint rates for 121-6993 are low and this is the only complaint for 121-6993.Review of dhr shows no indication of defects were noted which would have contributed to the complaint of the device.The package insert, n4324, for 121-6993 states "prior to each use: inspect, clean and sterilize.Ultrasonic inserts that have compromising conditions such as being bent, altered, or worn should not be used.".
 
Event or Problem Description
User facility reported to patterson that the device is tearing up people's gums.

Brand Name
PATTERSON® THIN ULTRASONIC INSERT - # 100, 30 KHZ
Common Device Name
SCALER, ULTRASONIC
Manufacturer (Section D)
HU-FRIEDY MFG. CO. LLC
3232 n rockwell st.
chicago IL 60618
Manufacturer (Section G)
HU-FRIEDY MFG. CO. LLC
3232 n. rockwell st.
chicago IL 60618
Manufacturer Contact
stephanie wasielewski
1666 e. touhy ave.
des plaines, IL 60018
8472574500
MDR Report Key19949118
Report Number1416605-2024-00007
Device Sequence Number15693787
Product Code ELC
UDI-Device IdentifierD6620712169930
UDI-PublicD6620712169930
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K953919
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number121-6993
Device Catalogue Number121-6993
Device Lot Number0423
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2024
Initial Report FDA Received Date08/09/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/01/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown